It stings pretty bad for me sometimes too. I also get it with Lantus. I asked my endo and he said it's just gonna happen sometimes when I hit a nerve spot. He thought it shouldn't be "that" bad but sometimes it's quite uncomfortable. I've noticed it happens a lot more frequently if I'm running low on the insulin left in the pen but I don't know. Sorry I can't be of more help.
Ok, try keeping the pen in a pocket to warm the insulin to body temperature first.
Purge as usual. Then pinch the skin up and take the shot SLOWLY.
If you still have problems try a different needle. Bigger needles smart a bit once in a while. Little ones might not go deep enough.
Ask you Dr for some sample needles of different sizes.
I inject my Apidra COLD. Not too comfy but I don't carry mine around in my pocket for fear of breaking it. My Levemir I keep on the table since I use that once a night.
Sometimes air in the needle or syringe can make it uncomfortable.
Yes, I switch between Novolog and Humalog, and find the Humalog generally has a higher rate of stinging.